MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 01/21/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a5: ethnicity: unknown/not provided.Section a6: race: unknown/not provided.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient experienced iol intolerance following the implantation of a single piece preloaded multifocal intraocular lens (iol) in the left eye.The symptoms were first observed during a post-operative examination and was noted to have persisted for three months.The original lens was subsequently explanted during a secondary surgery.The patient was noted with adequate near vision.The pre-operative bscva was 20/20-1 and the post-operative bscva was 20/20-1.No unplanned surgical interventions such as, incision enlargement, sutures, or vitrectomy were required.No medications outside the standard of care were prescribed.And no reported surgical delay.The patient was temporarily impaired.Directions for use was followed.Additional information was received indicating that the device was reported to have contributed to the event, as the patient did not feel that the multifocal intraocular lens (mfiol) provided adequate near vision and did not tolerate multifocal optics leading to an iol exchange.The original lens was subsequently explanted during a secondary surgery and was replaced with a single piece preloaded monofocal intraocular lens (iol) with a 25.0 diopter.The patient reported difficulty with reading with the lens.There was no loss of two or more lines of best spectacle-corrected visual acuity (bscva).The patient was noted to be overcorrected, not under corrected.Pre-operative refraction was +1.00 -0.75 ×095 with bscva of 20/20-2, and post-operative refraction was +0.75 -1.00 ×006 with bscva of 20/20-2.The intended target refraction was plano.No pre-existing conditions affecting calculation were reported, and no patient injury occurred during the procedure.At one month post-exchange, the patient was reported to be doing well.Post-operative refraction after the lens exchange was unknown.No further information was provided.
 
Additional Manufacturer Narrative
The product was received for evaluation.Device evaluation: visual inspection of the complaint device reveal that the lens was cut in half.No issues that could contribute to the complaint were observed.The complaint issues were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specification.No product deficiency or product malfunction could be identified.The following fields were updated accordingly: section d9: device available for evaluation? yes section d9: date returned to manufacturer: may 19, 2026 section h3: device evaluated by manufacturer: yes all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ODYSSEY TORIC II IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25185239
Report Number3012236936-2026-000135
Device Sequence Number13397631
Product Code MFK
UDI-Device Identifier05050474811409
UDI-Public(01)05050474811409(17)280304
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRT150
Device Catalogue NumberDRT1500225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Supplement Date Received by Manufacturer05/28/2026
Initial Report FDA Received Date05/15/2026
Supplement Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight115 LB